|*****Scared Worried Stress DR Bob Please HELP*****
Oct 2, 2002
Dear Dr Bob You have helped me indirectly and now I hope you can help me. You are the most beloved person(expert) and your fan group grows by the day. Please don't turn me down.
I have two questions. One can antibiotics affect the outcome of an HIV test? I took that test 5 months with a neg. result(two years ago and was low risk). I have an unusual risk which happened two months ago. This guy I know scraped his knee and was bleeding(playing baseball). I gave this person my water bottle to wash off the dirt from the bleeding cut. Now what if that person(bottle was close to cut) got a few drops of blood in the water bottle(1-4 drops) and I later took a sip from it 45-60 seconds later how much of a risk is It(it was a hot and humid day31C and with the humidity it felt like 39C). This person is high risk with the sex worker he engaged unprotected sex with a few times. Im so mad at myself and I can not stop from going crazy. Ive been fatigued and felt dizzy/headache for a week and my tongue was white also. I also have floaters in the left eye which is also a known symptom of HIV. Some people have said there is no risk (no need to be tested) while another person siad I need to test at 3 months and 6 months. I get so many different answers i don't know whats true anymore. Thank-you so much. Sorry I know it's the wrong board for this.
Response from Dr. Frascino
Can antibiotics affect the outcome of an HIV test? Absolutely and unequivocally not!
Second question: Your risk is essentially nonexistent. You don't know for sure if the baseball player with the bloody knee was HIV-positive, and you aren't sure if the water bottle even touched the bloody surface. Add to this the facts that 1) HIV does not live very long outside the body, 2) HIV is killed by chemicals in human saliva if it gets in your mouth, and 3) the potential amount of HIV that could have gotten into your water bottle and then into your mouth would be miniscule. That all adds up to essentially no risk. Do you need to be tested? No.
So what about the symptoms? Fatigue, dizziness, and headaches are not related to acute HIV seroconversion reactions. Your white tongue is probably normal or due to dry mouth. Thrush occurs much later in the course of HIV disease (years and years later). Floaters are not indicative of HIV seroconversion reactions and are again most likely completely normal. Your symptoms are related to your fear and anxiety over this incident. Get some counseling to help you cope with these irrational fears. Although I don't believe you need an HIV test, if you can't "stop from going crazy," go ahead and get tested at the 3-month period. I can assure you it will be negative. Go back out and play some baseball. This nice Indian summer weather isn't going to last forever.
i am so tired/diarrhea we spoke when you spoke in slo
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.